Anabolics
Search More Than 6,000,000 Posts
Results 1 to 3 of 3
  1. #1
    IronFreakX's Avatar
    IronFreakX is offline Banned
    Join Date
    Dec 2004
    Location
    U.S.A.
    Posts
    8,803

    Post Cardiomyopathy induced by performance enhancing

    Cardiomyopathy induced by performance enhancing drugs in a competitive bodybuilder

    P B Mark, S Watkins and H J Dargie

    pm124p@clinmed.gla.ac.uk



    Keywords: Images in cardiology A 36 year old competitive bodybuilder presented with increasing dyspnoea on exertion over a six week period. He gave a 10 year history of use of anabolic steroids , growth hormone , ephedrine, and thyroxine. Echocardiography demonstrated severe left ventricular hypertrophy and systolic dysfunction. Serum ferritin was normal and there was no serological evidence of viral infection or connective tissue disease. Angiography revealed normal coronary arteries and cardiac magnetic resonance imaging (CMR) was performed to further investigate the cause of the cardiomyopathy. The left ventricle, shown here in end diastole (panel A) was noted to be severely hypertrophied (myocardial mass 465 g; normal range 85–181 g), dilated (end diastolic volume 319 ml; normal range 102–235 ml), and systolic function was severely impaired (ejection fraction 20%). Imaging post administration of gadolinium-DTPA was negative for late enhancement (panel B), excluding both myocardial infarction and macroscopic evidence of myocardial fibrosis. Initial treatment has been commenced with a diuretic, angiotensin converting enzyme inhibitor, ß blocker, and anticoagulation. Growth hormone excess has been associated with left ventricular hypertrophy while anabolic steroids have been associated both with myocardial hypertrophy, focal myocardial fibrosis, and premature myocardial infarction. Thyroxine may cause high output cardiac failure. CMR is the non-invasive investigation of choice in unexplained heart failure. This case illustrates that severe heart failure can occur in patients taking these performance enhancing drugs without CMR evidence of either myocardial infarction or myocardial fibrosis.




    http://heart.bmjjournals.com/cgi/content/full/91/7/888
    Attached Thumbnails Attached Thumbnails Cardiomyopathy induced by performance enhancing-ht53843.f1.gif   Cardiomyopathy induced by performance enhancing-ht53843.f2.gif  

  2. #2
    stupidhippo is offline Anabolic Member
    Join Date
    Apr 2005
    Location
    somewhere
    Posts
    2,738
    thx for info... Issues realting to heart are my only major worry about steroids .. Ne1 know a good link where more info can be found... ?

  3. #3
    Unoid is offline Member
    Join Date
    Apr 2005
    Posts
    956
    would be nice if it were a real study where they administered and tracked the drugs then years after, checked the heart for real proof.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •